Louisiana, 2005Damaging Wind in Louisiana, May 30, 2005
May 30, 2005 · NWS LIX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at May 30, 1:20 AM CST, 51 minutes earlier.
Area forecast discussion, May 30, 1:20 AM CST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
220 PM CDT MON MAY 30 2005
.DISCUSSION...
AVN/GFS AND ETA MODELS SIMILAR FOR FIRST 18 HOURS. THEREAFTER ETA
SHOWS 500MB SHORT WAVE DEEPENING AND SLOWING DOWN OVER SOUTHWEST LA
WHILE GFS TRACKS THE TROUGH EASTWARD. THE ETA HANGS THE SYSTEM UP
OVER LA WITH A NEGATIVE TILT AXIS TUEDSAY NIGHT AND TRACKS THE
TROUGH NORTHEAST INTO NORTHERN MS WEDNESDAY. WITH NEXT LOW MOVING
INTO NORTHERN ROCKIES MONDAY NIGHT/TUESDAY AM EXPECT THIS TO HELP
KICK THE TROUGH OVER LA/MS EASTWARD SIMILAR TO GFS SOLUTION...BUT
WILL ADD POPS IN FOR WEDNESDAY TO COVER THE EVENTUALITY OF A SLOWER
MOVEMENT. REMAINDER OF FORECAST LEFT AS IS.
AREAS IN SOUTHEAST LA AND SOUTHERN MS HAVE RECEIVED OVER 3 INCHES OF
RAINFALL IN THE LAST 18 HOURS WITH A FEW SPOTS RECORDING OVER 5
INCHES. SATELLITE AND RADAR SHOW ANOTHER IMPULSE BEING EJECTED
EASTWARD. WITH PRECIPITABLE WATER LEVELS NEAR 2 INCHES OVER THE CWA
AND POTENTIAL FOR STRONG THUNDERSTORM DEVELOPMENT...WILL ISSUE A
FLASH FLOOD WATCH FOR THE CWA. UPPER LEVEL DYNAMICS STILL LOOK GOOD
FOR ISOLATED SEVERE CONVECTION TODAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 82 69 83 66 / 90 80 60 20
BTR 84 71 86 68 / 100 70 60 20
MSY 85 74 85 73 / 90 80 70 20
GPT 82 70 82 70 / 90 80 70 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOW WATCH...ALL SE LA PARISHES TODAY AND TONIGHT.
MS...FLASH FLOOD WATCH...SOUTHWEST AND EXTREME SOUTH MS COUNTIES.
SE LA AND MS COASTAL WATERS...NONE.
&&
In the hours before
Special weather statement, May 29, 9:20 PM CST, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1020 PM CDT SUN MAY 29 2005
LAZ049-050-300425-
ASCENSION-LIVINGSTON-
1020 PM CDT SUN MAY 29 2005
...STRONG THUNDERSTORMS AFFECTING ASCENSION AND LIVINGSTON
PARISHES...
STRONG THUNDERSTORMS EXTENDING ACROSS ASCENSION PARISH FROM
DONALDSONVILLE TO GONZALES TO PRAIRIEVILLE AND IN LIVINGSTON
PARISH FROM DENHAM SPRINGS TO THE TOWN OF LIVINGSTON WILL CONTINUE
TO AFFECT AREAS ACROSS THESE PARISHES THROUGH 1130 PM CDT. THESE
THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING...GUSTY WINDS AND
HEAVY DOWNPOURS OF RAIN THAT MAY RESULT IN STREET FLOODING AND
PONDING OF WATER IN LOW LYING AREAS.
11
Special weather statement, May 29, 10:23 PM CST, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1123 PM CDT SUN MAY 29 2005
LAZ034>040-046>050-056>058-MSZ068>070-300500-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-
LIVINGSTON-PIKE-POINTE COUPEE-ST HELENA-ST JAMES-ST JOHN THE BAPTIST-
ST TAMMANY-TANGIPAHOA-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-
WILKINSON-
1123 PM CDT SUN MAY 29 2005
...SEVERE THUNDERSTORM WATCH NUMBER 350 HAS BEEN CANCELED...
THE SEVERE THUNDERSTORM WATCH IS NO LONGER IN EFFECT FOR ANY PORTION
OF EXTREME SOUTHWEST MISSISSIPPI OR SOUTHEAST LOUISIANA. ALTHOUGH
THUNDERSTORMS WILL BE POSSIBLE THROUGH THE NIGHT...THE THREAT OF
SEVERE WEATHER HAS DIMINISHED.
11
Special weather statement, May 29, 11:23 PM CST, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1223 AM CDT MON MAY 30 2005
LAZ063-064-068>070-300645-
LOWER JEFFERSON-LOWER PLAQUEMINES-LOWER ST BERNARD-UPPER PLAQUEMINES-
UPPER ST BERNARD-
1223 AM CDT MON MAY 30 2005
...STRONG THUNDERSTORMS AFFECTING COASTAL AREAS OF EXTREME
SOUTHEAST LOUISIANA...
THUNDERSTORMS WILL CONTINUE TO AFFECT AREAS OF ST. BERNARD...
PLAQUEMINES...AND JEFFERSON PARISHES THROUGH 2 AM CDT. THESE
THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING...GUSTY WINDS...
AND HEAVY DOWNPOURS OF RAIN. THE HEAVIEST RAINFALL WILL LIKELY
REMAIN NEAR THE COAST AND MAY RESULT IN LOCALIZED FLOODING OF
ROADWAYS AND LOW LYING AREAS.
11
Special weather statement, May 30, 12:41 AM CST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
141 AM CDT MON MAY 30 2005
LAZ034>036-046>048-MSZ068-300815-
EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-POINTE COUPEE-
WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
141 AM CDT MON MAY 30 2005
...THUNDERSTORMS WILL AFFECT AREAS OF EAST CENTRAL LOUISIANA AND
SOUTHWEST MISSISSIPPI DURING THE EARLY MORNING HOURS...
THUNDERSTORMS WILL AFFECT AREAS EXTENDING FROM BATON ROUGE
AND PLAQUEMINE WEST TO THE ATCHAFALAYA RIVER AND NORTH TO THE
HOMOCHITTO NATIONAL FOREST IN WILKINSON COUNTY MISSISSIPPI
THROUGH 330 AM CDT. THESE THUNDERSTORMS WILL PRODUCE FREQUENT
LIGHTNING...GUSTY WINDS...AND HEAVY DOWNPOURS OF RAIN. LOCALIZED
FLOODING OF SOME ROADWAYS AND LOW LYING AREAS MAY OCCUR WITH THE
THUNDERSTORMS.
11
Local storm report, May 30, 1:28 AM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
228 AM CDT MON MAY 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM TSTM WND DMG LETTSWORTH 30.93N 91.70W
05/30/2005 POINTE COUPEE LA EMERGENCY MNGR
A FEW TREES WERE REPORTED DOWN ON LOUSIANA HIGHWAY 1.
&&
REPORTED BY SHERRIFS OFFICE.
PGRIGSBYThunderstorm Wind, East Feliciana
- When
- May 30, 2:11 AM CST
- Where
- East Feliciana County, 1 mi S of Jackson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.817, -91.217
A few trees were blown down along Highway 68.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Texas, May 30, 2005$100,000 · 0.75 in hail · 1 event
- Tornado in South Carolina, May 30, 2005F1 · 1 event
- Hail in New Mexico, May 30, 20052.75 in hail · 12 events
- Tornado and Hail in New Mexico, May 30, 2005F0 · 10 events
- Hail and Lightning Strike in Colorado, May 30, 20051.25 in hail · 8 events
- Tornadoes and Hail in Colorado, May 30, 2005F0 · 6 events
- Tornado and Hail in New Mexico, May 30, 2005F0 · 6 events
- Hail and Damaging Winds in New Mexico, May 30, 2005$4,000 · 1.75 in hail · 3 events
- Tornado and Flash Flood in Utah, May 30, 2005F0 · 2 events
- Hail in Vermont, May 30, 2005$2,000 · 2 events
- Tornado and Hail in Kansas, May 30, 2005F0 · 2 events
- Damaging Wind in Louisiana, May 30, 2005$5,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451302.